Alert archive / Maine / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 26, 2009, 4:37 PM EDT for Cumberland County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2009, 4:37 PM EDT (20:37 UTC)
- Expired
- Jul 26, 2009, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 11 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:00 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 26, 4:00 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 400 PM EDT SUN JUL 26 2009 .SYNOPSIS... A DYING FRONT WILL REMAIN TO THE WEST OF THE REGION TONIGHT AND MONDAY...BUT MOIST SOUTHWESTERLY FLOW WILL BRING CLOUDS...SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH MONDAY. A BERMUDA HIGH WILL STRENGTHEN TO OUR SOUTHEAST ON TUESDAY CIRCULATE WARM AND HUMID AIR INTO THE REGION. A COLD FRONT WILL APPROACH FROM THE GREAT LAKES ON THURSDAY THEN STALL JUST OFFSHORE LATE FRIDAY THROUGH SUNDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WITH HIGH PRECIPITABLE WATER VALUES (1.5 TO 1.75 INCHES)...DEEP MOISTURE...DEEP WARM CLOUD LAYER...POSSIBLE REDEVELOPMENT OF SHOWERS OVER THE SAME AREAS...AND VERTICAL INSTABILITY PROFILES FAVORABLE FOR HEAVY PRECIPITATION...HAVE OPTED TO RAISE A FLASH FLOOD WATCH FOR SOUTHERN NEW HAMPSHIRE AND YORK COUNTY MAINE THROUGH 5 AM MONDAY. NORTHERN NEW HAMPSHIRE IS LIKELY TO REMAIN WEST OF THE DEEPEST MOISTURE...WHILE MUCH OF MAINE WILL BE IN THE MORE STABLE MARINE AIR. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... CONTINUED SOUTHERLY FLOW AHEAD OF DYING BOUNDARY TO THE WEST WILL RESULT IN ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN COOL ESPECIALLY ALONG THE MAINE COAST WHERE ONSHORE FLOW WILL CONTINUE TO HOLD MARINE STRATUS AND FOG IN PLACE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... LITTLE CHANGE IN THINKING AS THE GFS/ECMWF REMAIN SIMILAR TO YESTERDAY. HEIGHTS RISE A BIT THIS PERIOD AS THE MEAN TROUGH AXIS SHIFTS FURTHER WEST...AND UPPER HIGH BUILDS FURTHER WEST TOWARDS THE EAST COAST. COOLER AIR WILL REMAIN LOCKED UP TO OUR NORTH AND WEST WITH TEMPERATURES AVERAGING AT OR ABOVE NORMAL. HUMID FOR MUCH OF THE PERIOD AS APPROACHING COLD FRONTS RUN OUT OF STEAM AS THEY APPROACH THE COAST AND BECOME NEARLY PARALLEL TO THE UPPER FLOW. UNSETTLED AS WELL WITH A CHANCE FOR CONVECTION MOST DAYS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SHORT TERM /THROUGH 23Z MONDAY/...MUCH OF MAINE REMAINS SOCKED IN IFR/LIFR CEILINGS AND VISIBILITIES THIS AFTERNOON. NEW HAMPSHIRE HAD GENERALLY MVFR CEILINGS. EXPECT WIDELY SCATTERED THUNDERSTORMS TO BECOME MORE NUMEROUS AFTER 21 UTC WITH MORE WIDESPREAD MVFR TO IFR CEILINGS IN NEW HAMPSHIRE. LITTLE CHANGE IS EXPECTED IN MAINE ON MONDAY AS SOUTHERLY FLOW CONTINUES TO HOLD MARINE AIR ACROSS MUCH OF THE STATE. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...MVFR POSSIBLE IN LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY EXCEPT TUESDAY. EARLY MORNING IFR IS POSSIBLE IN FOG AND STRATUS EACH MORNING. && .MARINE... SHORT TERM /TONIGHT AND MONDAY/...CONTINUED SOUTHWESTERLY TO SOUTHERLY FLOW WILL MAINTAIN WINDS AND SEAS NEAR BUT JUST BELOW SMALL CRAFT ADVISORY CRITERIA. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT VALUES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MEZ018-023. NH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ007>010-013-014. MARINE...NONE. &&
Hazardous weather outlook, Jul 26, 4:04 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 404 PM EDT SUN JUL 26 2009 MEZ007>009-012>014-019>022-024>028-NHZ001>006-272015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 404 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS THROUGH TONIGHT MAY PRODUCE TORRENTIAL RAINFALL. WHERE STORMS REDEVELOP OVER THE SAME AREA...THE HEAVY RAINFALL WILL LEAD TO LOCALIZED DRAINAGE FLOODING AND PONDING OF WATER. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ON MONDAY COULD PRODUCE ANOTHER ROUND OF HEAVY RAINFALL...AND WILL HAVE POTENTIAL TO PRODUCE SOME STRONG AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO CALL IN SIGNIFICANT RAINFALL REPORTS. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. THE EMAIL ADDRESS FOR SEVERE WEATHER AND FLOODING REPORTS IS GYX.SKYWARN@NOAA.GOV. MEZ018-023-NHZ007>010-013-014-272015- INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 404 PM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS THROUGH TONIGHT MAY PRODUCE TORRENTIAL RAINFALL. WHERE STORMS REDEVELOP OR LINGER OVER A GIVEN AREA...THE PERSISTENT HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING. A FEW THUNDERSTORMS COULD ALSO PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ON MONDAY COULD PRODUCE ANOTHER ROUND OF HEAVY RAINFALL...AND WILL HAVE POTENTIAL TO PRODUCE SOME STRONG AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO CALL IN SIGNIFICANT RAINFALL REPORTS. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. THE EMAIL ADDRESS FOR SEVERE WEATHER AND FLOODING REPORTS IS GYX.SKYWARN@NOAA.GOV. ANZ150>154-272015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 404 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS CONTAINING TORRENTIAL RAIN AND SHARPLY REDUCED VISIBILITY...STRONG GUSTY WINDS...AND FREQUENT LIGHTNING ARE POSSIBLE THROUGH EARLY TONIGHT OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ES
In the hours before
Special weather statement, Jul 26, 3:11 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 311 PM EDT SUN JUL 26 2009 MEZ012-019-262000- INTERIOR CUMBERLAND-SOUTHERN OXFORD- 311 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 400 PM EDT... AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF FRYEBURG... MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FRYEBURG...LOVELL...WEST BRIDGTON... SWEDEN...BRIDGTON AND HARRISON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 13
Special weather statement, Jul 26, 4:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 417 PM EDT SUN JUL 26 2009 MEZ012-019-262100- INTERIOR CUMBERLAND-SOUTHERN OXFORD- 417 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 500 PM EDT... AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF HIRAM...OR ABOUT 10 MILES SOUTHEAST OF FRYEBURG...MOVING NORTHEAST AT 35 MPH. OTHER STRONG STORMS WERE LOCATED NEAR NAPLES AND SEBAGO LAKE STATE PARK. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEST BALDWIN...HIRAM...DENMARK...SEBAGO LAKE STATE PARK...NAPLES...BRIDGTON...HARRISON...CASCO...OXFORD AND OTISFIELD THROUGH 500 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. 13
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:35 PM EDT | Flash Flood Watch | GYX | York | 3 hr |
| Jul 26, 4:42 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 48 min |
| Jul 26, 5:23 PM EDT | Small Craft Advisory | GYX | 9 hr | |
| Jul 26, 5:43 PM EDT | Special Marine Warning | GYX | 62 min | |
| Jul 26, 5:52 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset | 38 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.